MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE TEGADERM TRANSPARENT DRESSING; TEGADERM¿ DRESSING

3M HEALTH CARE NEXCARE TEGADERM TRANSPARENT DRESSING; TEGADERM¿ DRESSING
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity & race: information was not provided.Health professional; occupation: information was not provided.No sample has been received for analysis.The 2-year complaint history was reviewed for the product's global sales code (gsc) of szn and reported failure.No trends were observed.3m will continue to monitor.Testing confirms the biocompatibility of nexcare¿ tegaderm¿ transparent dressings for their intended use.In addition to performing clinical studies, 3m monitors its medical devices with manufacturing controls including in-process and release specifications/testing.Despite these studies and controls, there is a percentage of the population who are sensitive or who may become sensitive to adhesive products.
 
Event or Problem Description
The wife of a (b)(6)-year-old male consumer reported that she applied one of the larger-sized referenced dressings to cover a small cut on her husband's left forearm on approximately (b)(6) 2020.Prior to application, bacitracin was applied on the wound.The dressing was worn for five days.The dressing was removed on (b)(6) 2020.The wife alleged the dressing was very difficult to remove.The dressing was reportedly removed slowly while the wife held tight to her husband's skin.The wife alleged a layer of her husband's skin was ripped off during removal.The skin area reportedly bled.She alleged her hands were full of blood.The wife reported that her husband has thin skin.No known allergies or additional skin sensitivities were specified.A neighbor, rn by profession, applied a non-porous pad, 3" gauze and an elastic bandage on the skin area.The wife took her husband to urgent care to evaluate the area.The medical facility applied bacitracin on the wound and provided the husband with an unspecified antibiotic.The wife reported that her husband was taking the medication as prescribed and the skin area was healing.

Brand Name
NEXCARE TEGADERM TRANSPARENT DRESSING
Common Device Name
TEGADERM¿ DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10162803
Report Number2110898-2020-00032
Device Sequence Number19700084
Product Code NAD
UDI-Device Identifier00051131211834
UDI-Public051131211834
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date07/05/2022
Device Model NumberN/A
Device Catalogue NumberTEGA-10
Device Lot Number19283J
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2020
Initial Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR